Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

May 21, 2012Gwinnett County, Georgia

NWS Atlanta, GA issued this special weather statement at May 21, 2012, 5:52 PM EDT for Gwinnett County, Georgia. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 21, 2012, 5:52 PM EDT (21:52 UTC)
Expired
May 21, 2012, 6:15 PM EDT
In force
23 min
Issued by
NWS Atlanta, GA

County Gwinnett County, GA

The radar

The Atlanta radar (KFFC), 82 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.9 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2012-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2012-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1679 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

306 
WWUS82 KFFC 212152
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
552 PM EDT MON MAY 21 2012

GAZ034-046-047-212215-
552 PM EDT MON MAY 21 2012

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 35 MPH WINDS
IN WALTON...ROCKDALE AND GWINNETT COUNTIES UNTIL 615 PM EDT...

AT 546 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
STRONG THUNDERSTORMS AROUND DULUTH...MOVING SOUTHEAST AT 15 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS WALTON...ROCKDALE AND GWINNETT COUNTIES THROUGH 615 PM EDT.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE PLEASANT HILL...
SUWANEE...DULUTH...BERKELEY LAKE...LILBURN...LAWRENCEVILLE...
CENTERVILLE...BIG HAYNES CREEK PARK...WINDSOR...LOGANVILLE...
ROSEBUD...SNELLVILLE AND GRAYSON. HEAVY DOWNPOURS WILL CAUSE PONDING
OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

&&

LAT...LON 3386 8378 3370 8398 3397 8423 3400 8418
      3401 8418 3403 8415 3405 8410 3406 8411
      3409 8409
TIME...MOT...LOC 2152Z 316DEG 15KT 3396 8409

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at May 21, 3:19 PM EDT, 2 hours 33 minutes earlier.

Area forecast discussion, May 21, 3:19 PM EDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
319 PM EDT MON MAY 21 2012

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
LATEST SURFACE ANALYSIS SHOWS A COLD FRONT PUSHING INTO CENTRAL TN
AND FASTLY APPROACHING NW GA. RADAR SHOWS SCATTERED SHOWERS AND
THUNDERSTORMS DEVELOPING AHEAD OF THE FRONT...WITH STORMS ALREADY
PUSHING INTO NW GA. A SERIES OF UPPER DISTURBANCES EMBEDDED WITHIN THE
NW FLOW ALOFT IS ALSO HELPING SPARK ISOLATED CONVECTION WELL AHEAD
OF THE FRONT...WITH SHOWERS AND THUNDERSTORMS ALSO NOTED FROM NE GA
NEAR HIAWASSEE TO WEST CENTRAL GA NEAR COLUMBUS...ALL MOVING
SOUTHEAST. ALTHOUGH MOST STORMS WILL REMAIN BELOW SEVERE LIMITS...
AN ISOLATED SEVERE STORM CANNOT BE RULED OUT... BUT MAINLY NORTH OF
A CARROLLTON TO HELEN LINE WHERE ADDED FRONTAL FORCING DURING MAX
HEATING AND COOLER TEMPS ALOFT COULD RESULT IN QUARTER SIZE HAIL OR
LARGER. THE FRONT SHOULD PUSH ACROSS THE ATLANTA METRO AREA BETWEEN
6-8PM THIS EVENING...SO EXPECT THE CONVECTIVE THREAT THERE TO
GREATLY DIMINISH BY 10PM IF NOT EARLIER. MODELS AGREE ON ANOTHER
UPPER DISTURBANCE APPROACHING NORTH GA TONIGHT...SO WILL HOLD ONTO A
SLIGHT CHANCE POP THERE OVERNIGHT. EXPECT THIS DISTURBANCE TO ALSO
HOLD A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS MAINLY THE NORTH
AND EASTERN PARTS OF THE FORECAST AREA ON TUESDAY. DRIER AIR MOVING
IN FROM THE WEST-NW SHOULD HELP HOLD CONVECTION TO ISOLATED OVER THE
WESTERN PARTS OF THE STATE ON TUESDAY. THE NAM AND GFS AGREE ON
CUTTING OFF AN UPPER LOW OVER NORTH GA TUESDAY NIGHT...THEN
MEANDERING EASTWARD THROUGH WEDNESDAY. THIS WILL WARRANT HOLDING
ONTO A SLIGHT CHANCE OF POPS NORTH AND EAST ON WEDNESDAY.

OTHERWISE...HAVE TRENDED ON THE WARMER SIZE OF GUIDANCE FOR
TEMPERATURES THROUGH THE SHORT TERM. AMPLE MOISTURE AND CLOUD
COVER THROUGH MID WEEK WILL PREVENT SIGNIFICANT COOLING. THIS SAME
COMBINATION WILL ALSO KEEP HIGH TEMPERATURES TUESDAY IN THE UPPER
70S AND LOW 80S ACROSS NORTH GEORGIA...AND MID TO UPPER 80S IN THE
SOUTHERN CWA. GUIDANCE DEW POINTS HAVE BEEN ON THE LOW SIDE THE LAST
FEW DAYS AND THAT TREND APPEARS TO CONTINUE FOR THE SHORT TERM.
HAVE KEPT DEW POINTS SEVERAL DEGREES ABOVE GUIDANCE
VALUES...MESHING WELL WITH THE NEIGHBORS. /31

39

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
AFOREMENTIONED CLOSED LOW DEEPENING OVER THE CAROLINAS WEDNESDAY
WILL KEEP SLIGHT CHANCE POPS OVER EASTERN GEORGIA INTO THURSDAY.
HIGH PRESSURE RIDGE BUILDS IN BEHIND THE THE LOW INTO FRIDAY. AS
THIS HIGH PERSISTS INTO THE WEEKEND...EXPECT GRADUAL INCREASE IN
TEMPERATURES. CURRENT FORECAST STILL MATCHES LATEST MODELS...SO
HAVE GENERALLY CONTINUED WITH ONLY MINOR CHANGES. HAVE INCREASED
TEMPERATURES A DEGREE OR TWO INTO THE WEEKEND TO ACCOUNT FOR
LATEST MODEL TRENDS. THE PREVIOUS EXTENDED DISCUSSION IS INCLUDED
BELOW...

31

/ISSUED AT 436 AM EDT MON MAY 21 2012/
GFS AND ECMWF ARE IN GOOD AGREEMENT AT THE START OF THE LONG TERM
WITH DEVELOPING A CLOSED UPPER LOW OVER THE SOUTHEAST CONUS AND
HAVING SEVERAL ASSOCIATED LOBES OF POSITIVE VORTICITY SWINGING
THROUGH THE AREA... THEREFORE HAVE INCLUDED MAINLY SLIGHT CHANCE
POPS FOR NORTHERN AND EASTERN PORTIONS OF THE FORECAST AREA. THIS
FEATURE BEGINS TO DAMPEN OUT AND LIFT NORTHEASTWARD ON THURSDAY
INTO FRIDAY... THOUGH A SHIFT TO MORE SOUTHERLY WINDS WILL ALLOW
FOR A SLIGHT CHANCE OF PRECIP MAINLY IN THE NORTHERN PORTION OF
THE AREA DUE TO THE POTENTIAL FOR WEAK OROGRAPHIC LIFT.

A STRONG UPPER RIDGE OF HIGH PRESSURE IS PROGGED TO BUILD INTO THE
EASTERN CONUS ON FRIDAY AND PERSIST THROUGH THE END OF THE FORECAST
PERIOD... ALLOWING FOR ABOVE NORMAL TEMPERATURES WITH MANY LOCATIONS
REACHING HIGHS OF NEAR 90 DEGREES. GUIDANCE IS IN GENERAL AGREEMENT
WITH A SLUG OF MOISTURE ADVECTING INTO THE AREA FROM THE NORTH ON
SATURDAY INTO SUNDAY. HAVE THEREFORE MAINTAINED SLIGHT TO LOW END
CHANCE POPS ACROSS THE MAJORITY OF THE AREA FOR THE WEEKEND. ON
MONDAY THERE LOOKS TO BE SOME WEAK CAD SETTING UP INTO THE AREA
ALONG WITH SOME HIGHER RH AIR ADVECTING IN FROM THE WEST OFF THE
ATLANTIC. THE COMBINATION OF THE WEDGE FRONT AND OVERRIDING MOISTURE
SHOULD ALLOW FOR THE BEST PRECIP CHANCES IN THE SOUTHEASTERN PORTION
OF THE AREA DURING THE AFTERNOON.

AKB

&&

.AVIATION...
18Z UPDATE...
SCT CONVECTION STILL EXPECTED TO DEVELOP THIS AFTERNOON AHEAD OF A
COLD FRONT THAT SHOULD PUSH ACROSS ATLANTA AREA BETWEEN 21-00Z
TODAY. MODELS AND TIMING OF ISOLATED CONVECTION ALREADY DEVELOPING
ACROSS NORTH GA SUGGESTS THE GREATER THREAT FOR TSTMS MOVING ACROSS
THE ATLANTA AREA TAF SITES WILL BE 20Z-02Z TODAY. THIS THREAT SHOULD
GREATLY DIMINISH BY 03Z THIS EVENING AS THE FRONT MOVES EAST AND
SOUTH OF ATL. EXPECT THIS CONVECTION THREAT TO REMAIN EAST AND SOUTH
OF ATL ON TUE. AN UPPER DISTURBANCE WILL SPREAD MID CLOUDS ACROSS
THE AREA OVERNIGHT...BUT CIGS SHOULD HOLD ABOVE 4000 FT OR SO. A NW
WIND WILL PREVAIL THROUGH THE PERIOD...AT 04-06KTS TONIGHT...THEN
08-10KTS ON TUE.

//ATL CONFIDENCE...18Z UPDATE...
HIGH CONFIDENCE ALL ELEMENTS...EXCEPT MEDIUM ON TIMING OF CONVECTION.

39

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          62  84  61  84 /  50  50  30  20
ATLANTA         64  82  63  84 /  60  20  10  10
BLAIRSVILLE     58  76  56  78 /  60  50  30  20
CARTERSVILLE    61  81  57  82 /  60  20  10  10
COLUMBUS        65  86  63  87 /  60  20  10   5
GAINESVILLE     62  81  62  82 /  60  40  20  20
MACON           62  88  61  87 /  30  20  10  10
ROME            62  82  58  85 /  50  20  10  10
PEACHTREE CITY  60  83  58  84 /  60  20  10  10
VIDALIA         67  89  67  88 /  20  40  20  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...39
LONG TERM....31
AVIATION...39
Hazardous weather outlook, May 21, 9:50 AM EDT, 8 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
950 AM EDT MON MAY 21 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-221200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
950 AM EDT MON MAY 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...
SCATTERED THUNDERSTORMS EXPECTED WITH ISOLATED SEVERE
THUNDERSTORMS POSSIBLE THIS AFTERNOON AND TONIGHT.

.SYNOPSIS...
A COLD FRONT WILL APPROACH THE AREA FROM THE NORTHWEST AND PROVIDE
A FOCUS FOR STORM DEVELOPMENT.

.PRIMARY HAZARDS...
SCATTERED THUNDERSTORMS ARE MOST LIKELY IN NORTH GEORGIA BETWEEN
2 PM AND MIDNIGHT. ISOLATED SEVERE STORMS ARE POSSIBLE...ESPECIALLY
NORTH OF A LINE FROM CARROLLTON...TO ALPHARETTA...TO HELEN. THE
MAIN THREATS WITH SEVERE STORMS WILL BE QUARTER SIZE HAIL AND
FREQUENT LIGHTNING...THOUGH GUSTS UP TO 60 MPH ARE ALSO POSSIBLE.
SOUTH OF THIS LINE...SMALL HAIL UP TO DIME SIZE...FREQUENT
LIGHTNING...AND WIND GUSTS TO 35 MPH ARE POSSIBLE.

.DISCUSSION...
THE COMBINATION OF AN APPROACHING COLD FRONT AND MOISTURE ACROSS
THE AREA WILL PROVIDE A FOCUS FOR SCATTERED THUNDERSTORM
DEVELOPMENT THIS AFTERNOON AND TONIGHT...ESPECIALLY ACROSS NORTH
GEORGIA. MOST UNSTABLE CAPE VALUES ACROSS NORTH GEORGIA WILL
INCREASE TO 1500-2000 J/KG THIS AFTERNOON...AND WITH COLD AIR
ADVECTING INTO THE AREA ALOFT...THIS WILL SUPPORT HAIL DEVELOPMENT
AND ISOLATED SEVERE STORMS. QUARTER SIZE HAIL OR LARGER CAN BE
EXPECTED IN SEVERE STORMS THAT DEVELOP. ACROSS CENTRAL
GEORGIA...INSTABILITIES ARE NOT EXPECTED TO BE QUITE AS HIGH...AND
ALTHOUGH STORMS MAY BE STRONG AT TIMES...THEY ARE EXPECTED TO
REMAIN BELOW SEVERE CRITERIA. THE MAIN THREAT IN THIS AREA WILL BE
UP TO DIME SIZE HAIL AND FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
AS UPPER LEVEL TROUGH REMAINS SITUATED OVER THE REGION THROUGH
MUCH OF THE WEEK...ISOLATED THUNDERSTORMS WILL BE POSSIBLE EACH
AFTERNOON AND EVENING TUESDAY THROUGH WEDNESDAY. HIGH PRESSURE
ATTEMPTS TO BUILD INTO THE REGION THROUGH LATE WEEK INTO THE
WEEKEND...BUT MOISTURE REMAINS IN THE AREA...KEEPING ISOLATED
THUNDERSTORM CHANCES THURSDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, May 21, 5:12 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
512 PM EDT MON MAY 21 2012

GAZ005-012-019-020-212145-
512 PM EDT MON MAY 21 2012

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN MURRAY...
BARTOW...FLOYD AND GORDON COUNTIES UNTIL 545 PM EDT...

AT 511 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM RAMHURST TO EVERETT SPRINGS...MOVING
SOUTHEAST AT 10 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS MURRAY...BARTOW...FLOYD AND GORDON COUNTIES THROUGH 545 PM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
NICKELSVILLE...RESACA...SUGAR VALLEY...EVERETT SPRINGS...NORTH
GEORGIA SPEEDWAY...RAMHURST...CHATSWORTH...ARMUCHEE...OOSTANAULA...
CALHOUN...AUDUBON...REDBUD...PLAINVILLE...CARTERS AND FOLSOM. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3469 8465 3449 8465 3438 8477 3425 8509
      3441 8524 3444 8518 3454 8513 3459 8498
      3462 8496 3462 8493 3463 8491 3465 8492
      3467 8489 3481 8476
TIME...MOT...LOC 2112Z 321DEG 9KT 3467 8476 3452 8491
          3444 8513
Special weather statement, May 21, 5:27 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
527 PM EDT MON MAY 21 2012

GAZ033-212200-
527 PM EDT MON MAY 21 2012

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN FULTON COUNTY UNTIL 600 PM EDT...

AT 525 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER JOHNS CREEK...MOVING SOUTHEAST AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
FULTON COUNTY THROUGH 600 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE JOHNS CREEK AND ALPHARETTA. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3408 8419 3407 8418 3406 8415 3405 8410
      3403 8417 3399 8419 3400 8423 3398 8427
      3406 8433 3411 8425
TIME...MOT...LOC 2127Z 321DEG 9KT 3404 8418
Local storm report, May 21, 5:30 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
530 PM EDT MON MAY 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0517 PM     HAIL             JOHNS CREEK             34.05N 84.18W
05/21/2012  E0.88 INCH       FULTON             GA   PUBLIC

            A MEMBER OF THE PUBLIC REPORTED NICKEL SIZED HAIL FELL IN
            JOHNS CREEK.

&&

GWETZEL
Special weather statement, May 21, 5:31 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
531 PM EDT MON MAY 21 2012

GAZ056>058-212145-
531 PM EDT MON MAY 21 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN SPALDING...BUTTS AND HENRY COUNTIES UNTIL 545 PM EDT...

AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM LOCUST GROVE TO 5 MILES NORTHEAST OF
ORCHARD HILL...MOVING EAST AT 15 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS SPALDING...BUTTS AND HENRY COUNTIES THROUGH 545 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE WALKER MILL...
TOWALAGA...ORCHARD HILL...FLIPPEN...BLACKSVILLE...MCDONOUGH...
LUELLA...LOCUST GROVE...MCKIBBEN...FINCHERVILLE...JENKINSBURG...
JACKSON AND OLA. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

&&

LAT...LON 3349 8422 3345 8393 3320 8395 3320 8412
      3318 8413 3318 8422 3319 8424
TIME...MOT...LOC 2132Z 281DEG 13KT 3338 8412 3322 8413
Special weather statement, May 21, 5:49 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
549 PM EDT MON MAY 21 2012

GAZ048-057>059-212230-
549 PM EDT MON MAY 21 2012

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 35 MPH WINDS
IN NEWTON...BUTTS...HENRY AND JASPER COUNTIES UNTIL 630 PM EDT...

AT 546 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS AROUND PORTERDALE...MOVING SOUTHEAST AT 10 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS NEWTON...BUTTS...HENRY AND JASPER COUNTIES THROUGH 630 PM EDT.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE OAK HILL...
ALMON...PORTERDALE...ROCKY PLAINS...FINCHERVILLE...STARRSVILLE...
TURTLE COVE...NORTH ALCOVY...STARK...WORTHVILLE...STEWART AND
MANSFIELD. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

&&

LAT...LON 3358 8400 3361 8398 3363 8394 3349 8366
      3331 8392 3356 8402
TIME...MOT...LOC 2149Z 314DEG 9KT 3356 8393
Special weather statement, May 21, 5:52 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
552 PM EDT MON MAY 21 2012

GAZ034-046-047-212215-
552 PM EDT MON MAY 21 2012

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 35 MPH WINDS
IN WALTON...ROCKDALE AND GWINNETT COUNTIES UNTIL 615 PM EDT...

AT 546 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS AROUND DULUTH...MOVING SOUTHEAST AT 15 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS WALTON...ROCKDALE AND GWINNETT COUNTIES THROUGH 615 PM EDT.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE PLEASANT HILL...
SUWANEE...DULUTH...BERKELEY LAKE...LILBURN...LAWRENCEVILLE...
CENTERVILLE...BIG HAYNES CREEK PARK...WINDSOR...LOGANVILLE...
ROSEBUD...SNELLVILLE AND GRAYSON. HEAVY DOWNPOURS WILL CAUSE PONDING
OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

&&

LAT...LON 3386 8378 3370 8398 3397 8423 3400 8418
      3401 8418 3403 8415 3405 8410 3406 8411
      3409 8409
TIME...MOT...LOC 2152Z 316DEG 15KT 3396 8409

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 8:04 PM EDTSpecial Weather StatementFFCForsyth26 min
May 21, 2:22 PM EDTSpecial Weather StatementFFCPaulding23 min
May 21, 2:27 PM EDTSpecial Weather StatementFFCTowns33 min
May 21, 2:44 PM EDTSpecial Weather StatementFFCPaulding31 min
May 21, 2:53 PM EDTSpecial Weather StatementFFCTowns22 min
May 21, 2:59 PM EDTSpecial Weather StatementFFCCarroll31 min
May 21, 3:12 PM EDTSpecial Weather StatementFFCWhite33 min
May 21, 3:15 PM EDTSpecial Weather StatementFFCDouglas30 min
May 21, 3:30 PM EDTSpecial Weather StatementFFCTroup30 min
May 21, 3:41 PM EDTSpecial Weather StatementFFCCobb, Coweta, Douglas, Fulton34 min
May 21, 3:48 PM EDTSpecial Weather StatementFFCHeard12 min
May 21, 3:56 PM EDTSpecial Weather StatementFFCTroup34 min
May 21, 4:05 PM EDTSpecial Weather StatementFFCTroup25 min
May 21, 4:14 PM EDTSpecial Weather StatementFFCClayton, Coweta, DeKalb, Douglas, Fayette, Fulton31 min
May 21, 4:18 PM EDTSpecial Weather StatementFFCFannin27 min
May 21, 4:26 PM EDTSpecial Weather StatementFFCMeriwether, Troup34 min
May 21, 4:28 PM EDTSpecial Weather StatementFFCStewart32 min
May 21, 4:38 PM EDTSpecial Weather StatementFFCFannin37 min
May 21, 4:42 PM EDTSpecial Weather StatementFFCClayton, DeKalb, Fayette, Pike, Spalding33 min
May 21, 4:44 PM EDTSpecial Weather StatementFFCGordon31 min
May 21, 5:03 PM EDTSpecial Weather StatementFFCTroup27 min
May 21, 5:08 PM EDTSpecial Weather StatementFFCPike37 min
May 21, 5:10 PM EDTSpecial Weather StatementFFCDeKalb, Henry, Rockdale35 min
May 21, 5:12 PM EDTSpecial Weather StatementFFCGordon33 min
May 21, 5:27 PM EDTSpecial Weather StatementFFCGwinnett33 min
May 21, 5:31 PM EDTSpecial Weather StatementFFCButts, Henry14 min
May 21, 5:49 PM EDTSpecial Weather StatementFFCNewton41 min
May 21, 5:55 PM EDTSpecial Weather StatementFFCHeard35 min
May 21, 5:57 PM EDTSpecial Weather StatementFFCCherokee33 min
May 21, 6:05 PM EDTSpecial Weather StatementFFCForsyth25 min
May 21, 6:20 PM EDTSpecial Weather StatementFFCWalton25 min
May 21, 6:33 PM EDTSpecial Weather StatementFFCLumpkin27 min
May 21, 6:38 PM EDTSpecial Weather StatementFFCGwinnett37 min
May 21, 6:46 PM EDTSevere Thunderstorm WarningFFCGwinnett44 min
May 21, 6:52 PM EDTSpecial Weather StatementFFCForsyth38 min
May 21, 6:55 PM EDTSpecial Weather StatementFFCCarroll, Douglas35 min
May 21, 6:56 PM EDTSpecial Weather StatementFFCLumpkin34 min
May 21, 7:16 PM EDTSevere Thunderstorm WarningFFCDouglas28 min
May 21, 7:18 PM EDTSevere Thunderstorm WarningFFCDeKalb, Fulton, Gwinnett42 min
May 21, 7:21 PM EDTSevere Thunderstorm WarningFFCCobb39 min
May 21, 7:25 PM EDTSpecial Weather StatementFFCFloyd, Polk35 min
May 21, 7:35 PM EDTSpecial Weather StatementFFCHaralson25 min
May 21, 7:37 PM EDTSpecial Weather StatementFFCBanks23 min
May 21, 7:49 PM EDTSpecial Weather StatementFFCDouglas26 min
May 21, 7:53 PM EDTSevere Thunderstorm WarningFFCCobb, Douglas, Fulton40 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.